Are fever blisters a side effect of Juvederm injections on the lip area?
Fever Blisters After Juvederm Lip Injections
Doctor Answers (10)
Fever blisters not a Juvederm side effect, but can occur
Cold sores or fever blisters (which are actually herpses simplex infections) are viral in origin. The virus lives along your spinal column and is kept in check by your immune system. But at times of stress or trauma (eg. a filler lip augmentation), the virus can overcome your immune system and produce an outbreak. If you have any history of previous HSV outbreaks, make sure your provider knows about it so that appropriate anti-viral therapy can be initiated.
I hope that helps!
Any lip pain can trigger outbreak
Fever blisters typically recur because of pain, trauma, change in temperature or any number of other reasons. I always ask my patients if they've ever had an outbreak before I perform any injections of the lips. I'm sure to start them on Valtrex immediately then maintain the Valtrex for up to a week after just to be on the safe side.
Enjoy the look you get from your wrinkle filler
Herpes simplex viral infections (cold sores) are very common around the mouth. They can be brought on by some sort of local "stress". This can include a sunburn, laser treatment, or injection of any filler. It is not the Juvederm that cased this. It is the injection. You can still get Juvederm. Next time have the physician also give you some sort of anti-viral medication.
You might also like...
Any filler can trigger a recurrent fever blister
Herpes simplex virus is very common. It is usually acquired in childhood. It presents as grouped blisters (vesicles) on or near the lips. Once the infection is acquired, it will re-occur throughout your life. Common triggers are ultraviolet light, stress, illness such as colds, and laser treatments. Filler injections around or into the lips can be a trigger, so if you have this history, I'd advise using Valtrex or Famvir to prevent it.
Web reference: http://www.drmarylupo.com
Juvederm and fever blisters
Any injection of a filler or Botox (R) in the lip area can activate the Herpes Virus if you have had it before. Therefore, oral antiviral prohylaxis with Valcyclovir or Famcyclovir is advisable prior to undergoing the injection. Your doctor can provide you with a prescription in advance of the treatment. It should be continued for several days after the injections are done.
If you have a previous history of cold sores, this can happen
If patients have a previous history of cold sores or fever blisters, this can occur. I recommend a medication to fight the virus that cause these outbreaks to be taken before and a few days after the injection.
Web reference: http://www.drsalemy.com
Fever blisters possible
any kind of stress or trauma to your lips can cause this reaction unfortunately. You should get a prescription for the appropriate antiviral medication which will reduce the time of the blisters. I would be careful about wound care around the blisters as well to ensure no scarring.
Sounds like you hade a flare up of herpes simples. You will need to be treated with Valtrex. In any future injection or skin resurfacing ,you will require a prophylactic treatment as well.
Web reference: http://newportplastic.com/
Juvederm and fever blisters or cold sores
Juvederm and other fillers can cause fever blisters in some patients with a history of cold sores. If you have this history, your physician should prescribe Acyclovir or Valtrex to prevent the occurence. If you did not take the medications beforehand, expectant management is warranted.
The cold sores are not inclusive to Juvederm only, but can occur with any treatment to the lips, including microdermabrasion.
Juvederm injections can provoke a recurrence of herpes simplex ( fever blisters). I would ask you physician for Valtrex or Famvir.
You should also be pre-treated with any future procedures, especially any sort of laser or resurfacing treatments.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.